Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 91, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2000, 7:58 PM CDT for Coffee County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2000, 7:58 PM CDT (00:58 UTC)
- Expired
- Apr 20, 2000, 8:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 62 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 5:15 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
266 WUUS54 KOHX 210059 SVRBNA TNC031-210130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 758 PM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COFFEE COUNTY IN TENNESSEE * UNTIL 830 PM CDT * AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF MANCHESTER...MOVING EAST AT 60 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH CAN CAUSE EXTENSIVE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT. $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:30 PM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Apr 20, 1:30 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CDT THU APR 20 2000 17Z SURFACE PLOT SHOWS COLD FRONT JUST WEST OF MS RIVER W/ CONVECTION EXTENDING ONLY AS FAR SOUTH AS EXTREME SOUTHERN IL...DESPITE WIDELY SCATTERED SHOWERS ACROSS MIDDLE AND WEST TN. 16Z RUC SHOWS BEST INSTABILITY & MOISTURE ALIGNED W/ THE FRONT...ALTHOUGH IF CONVECTION FAILS TO DEVELOP OVER WEST TN WITHIN THE NEXT HOUR OR SO...THE MID STATE MAY BE LEFT MUCH DRIER THAN EXPECTED. HAVE REVIEWED THE 12Z ETA/NGM/AVN MODELS...AND CONCLUDE THEY ARE IN GENERALLY GOOD AGREEMENT W/ THE PROGRESSION OF THE SURFACE SYSTEM. BEST TIME FOR CONVECTION AT BNA IS JUST AFTER 18Z...TOWARD 00Z AT CSV. ALTHOUGH THERMODYNAMIC INSTABILITY ACROSS MIDDLE TN IS HIGH...W/ CAPES >1500...LI'S OF -4 TO -6...AND 850-500 MB LAPSE RATES OF 6.5... JET DYNAMICS ARE UNIMPRESSIVE. DESPITE 850 MB JET OF 40-45 KTS...THE BNA FA IS IN A REGION OF LOW LEVEL DIVERGENCE...AND 300 MB JET MAX IS WEAK W/ BEST DYNAMICS TO OUR NORTH AND WEST. SO IN THE ABSENCE OF A SIGNIFICANT MESOSCALE LIFTING MECHANISM...THERE MAY JUST BE A LOT OF WASTED ATMOSPHERIC ENERGY FLOATING AROUND THE CWA. CUMBERLAND PLATEAU WILL HAVE A BETTER CHANCE OF SEEING SIGNIFICANT WEATHER LATER TODAY AND EARLY THIS EVENING AS THE INSTABILITY WILL REMAIN IN PLACE A BIT LONGER THERE...COUPLED W/ OROGRAPHIC LIFT...AND WILL WORD PERIOD 1 OF THE ZONES ACCORDINGLY. FRONT SHOULD PASS BNA SHORTLY BEFORE 00Z THIS EVENING...AND BY 03Z AT CSV. DUE TO PROXIMITY OF THE SURFACE LOW...WRAP AROUND MOISTURE SHOULD PRODUCE SOME PRECIPITATION OVERNIGHT AND EARLY TOMORROW MORNING. CLOUDS WILL LINGER THROUGH TOMORROW AS LOW LEVEL MOISTURE WILL BE SLOW IN EXITING THE REGION. MUCH COOLER TEMPS ARE IN STORE PERIODS 2 AND 3...BUT A NICE WARMUP BY PERIOD 4 SEEMS LIKELY AS HIGH PRESSURE TAKES HOLD. WILL USE 1000-925 MB THICKNESS SCHEME FOR MINIMUM TEMPS AND THE MASSIE/ROSE 1000-850 MB THICKNESS TECHNIQUE TO ADJUST GUIDANCE FOR PERIOD 2. BNA 50/57/41/70 4300 CSV 47/53/37/63 5400 .BNA...NONE. 08
In the hours before
Local storm report, Apr 20, 5:40 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
540 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM ASHLAND CITY TN TORNADO
04/20/00 CHEATHAM PUBLIC REPORT...NOT
CONFIRMED...OF A
TORNADO NORTH OF
ASHLAND CITY
0520 PM 3 E HOHENWALD TN .75 INCH HAIL
04/20/00 LEWIS REPORTED BY SPOTTER
0536 PM 1 W FRANKLIN TN .75 INCH HAIL
04/20/00 WILLIAMSON REPORTED BY NWS EMPLOYEE
0543 PM 2 E FRANKLIN TN 1.00 INCH HAIL
04/20/00 WILLIAMSON REPORTED BY NWS EMPLOYEE
0546 PM FRANKLIN TN 0.75 INCH HAIL
04/20/00 { WILLIAMSON HAIL REPORTED BY SPOTTER
AT INTERSECTION OF
INTERSTATE 65 AND
HIGHWAY 96
HSLocal storm report, Apr 20, 6:12 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
612 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0609 PM SMYRNA TN 1.00 INCH HAIL
04/20/00 RUTHERFORD REPORTED BY SPOTTER
0610 PM FRANKLIN TN WIND DAMAGE
04/20/00 WILLIAMSON SPOTTER REPORTED ABOUT A
DOZEN TREES RANGING
FROM 1 TO 2 FEET IN
DIAMETER BLOWN DOWN ALONG
MOORES LANE
HSLocal storm report, Apr 20, 6:48 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
648 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM SMYRNA TN WIND DAMAGE
04/20/00 RUTHERFORD ABOUT A HALF DOZEN LARGE
TREES BLOWN DOWN...
REPORTED BY PUBLIC |AND
SEEN ON TELEVISION
HSLocal storm report, Apr 20, 7:05 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
705 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0704 PM SHELBYVILLE TN 1.75 INCH HAIL
04/20/00 BEDFORD REPORTED BY PUBLIC AT
BEDFORD COUNTY HOSPITAL
HSLocal storm report, Apr 20, 7:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
725 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 10 NW SMITHVILLE TN WIND DAMAGE
04/20/00 DEKALB A FEW LARGE LIMBS BLOWN
DOWN IN TEMPERANCE HALL
AREA WITH LARGEST LIMBS
ABOUT 6 INCHES IN
DIAMETER...FROM
EMA
0708 PM WARTRACE TN WIND DAMAGE
04/20/00 BEDFORD TREES BLOWN DOWN...
REPORTED BY SPOTTER
HSLocal storm report, Apr 20, 7:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
755 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0658 PM SHELBYVILLE TN WIND DAMAGE
04/20/00 BEDFORD TREES AND POWER LINES
BLOWN DOWN...REPORTED BY
CITY POLICE
0738 PM MANCHESTER TN WIND DAMAGE
04/20/00 COFFEE BARN ROOF BLOWN OFF...
ALSO TREES DOWN...
REPORTED BY HAM
0738 PM 5 S MANCHESTER TN WIND DAMAGE
04/20/00 COFFEE SOME DAMAGE AT ARNOLD
ENGINEERING
CENTER... NO DETAILS
GIVEN... REPORTED BY HAM
0741 PM MANCHESTER TN TORNADO
04/20/00 COFFEE REPORTED BY HAM IN EAST
PART OF COUNTY EAST OF
MANCHESTER
0730 PM 13 SW COOKEVILLE TN WIND DAMAGE
04/20/00 PUTNAM TREES BLOWN DOWN...JUST
INSIDE PUTNAM AND DE
KALB COUNTY LINE ALONG
STATE HIGHWAY 141
HSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:09 PM CDT | Tornado Warning | OHX | Coffee | 51 min |
| Apr 20, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 15 min |
| Apr 20, 7:31 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 44 min |
| Apr 20, 7:36 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 39 min |
| Apr 20, 7:41 PM CDT | Tornado Warning | OHX | Warren | 34 min |
| Apr 20, 7:53 PM CDT | Tornado Warning | OHX | Fentress | 37 min |
| Apr 20, 8:11 PM CDT | Tornado Warning | OHX | Coffee, Grundy | 34 min |
| Apr 20, 8:16 PM CDT | Tornado Warning | OHX | Van Buren | 14 min |
| Apr 20, 8:23 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 37 min |
| Apr 20, 8:32 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 28 min |
| Apr 20, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.